MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated a 13.2mm micl13.2 implantable collamer lens, -11.5 diopter, was torn while being pulled into the super funnel cartridge.There was no patient contact.The backup lens was implanted.
 
Additional Manufacturer Narrative
The lens was returned in liquid in a vial.Visual inspection found one haptic torn.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8158123
Report Number2023826-2018-01788
Device Sequence Number1630680
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK